Ask a Dog Question, Get an Answer ASAP!
Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!At 25-125 mg/kg you may see symptoms of vomiting, diarrhea, nausea, abdominal pain, anorexia. You are correct that at this point you should have seen gi upset if this dosage was ingested but if you wanted to be absolutely sure then doing some basic bloodwork to evaluate kidney and liver values would be advised. If there was no gi upset but the dose was high enough to cause kidney changes it may be 2-5 days before symptoms are seen.Granted in these cases the gi upset often is the first symptom but for piece of mind and those rare instances of an iron stomach I would consider running the blood tests just to confirm you are out of the woods. But with 48 hours passing now and no changes you should be safe from having toxic effects.I hope this information makes sense but please let me know how else I can assist you both today. I am online another 15 minutes to assist you both
If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION at the top of your screen (I am not compensated in any other way). Bonuses are always welcome. Thanks!
I would definitely hold off the loxicam for a few days as this is in the same family of the ibuprofen and in combination can definitely cause gi upset. Hopefully the gi upset will subside within 24 hours and you can reinstitute the loxicam but I would hold off as a precaution for now.The hope is that we can avoid a decline because they can start out feeling fine but as the ibuprofen caused further damage is when we see the lethargy, reduced appetite, changes in water intake and being proactive to ensure there are no changes before these symptoms would be my goalFor a few days:
- White rice and lean boiled meat such chicken in small more frequent meals- Pepcid (famotidine) 0.5 mg/ kg every 12 hours to help settle her stomach. If you have omeprazole that is also an option for settling the stomach at 1 mg/kg daily
Please let me know if I can be of any further assistance to you both today!
If you are satisfied with our chat please rate or accept with the stars on the top of your screen so I may be compensated for my time. If you are having any difficulties you can also state your rating (excellent, good, fair) in our chat as an alternative. Thank you!
I definitely would just make sure, I highly suspect that the combination of the ibuprofen, the loxicam, the change in diet likely caused the gi upset and there is little to be concerned about but really the piece of mind is worthwhile to have your vet run basic bloodwork.The interest in food is a great sign and we are just taking added precautions today with the vomitingSymptoms besides vomiting, diarrhea, reduced appetite include lethargy, pale gums, increased water intake/ urination
It's actually better it was loose stool versus vomiting but my responses are for generalized gi upset so they would be the same recommendations
You are very welcome and wishing you both the best in a speedy recovery. Believe me you are not the first to have this happen with a puppy and it sounds like she is in good hands!
If the information I have provided was helpful I would be grateful if you would rate our chat at the top of the screen so I am compensated for my time. Thank you and best of luck to you both, truly!